MDJunction - People Helping People
 
Ask a Question
10/12/2011 02:29 PM

hello I am new

lacy192
 
Posts: 10
Member

I just realized in the past couple of days that I have bipolar II. It totally explains my behavior the past 2 and a half months and the year and a half prior.

I think I was in some type of mania since Aug. 1 and prior to that I was depressed for about a year and a half. I was stressed out to the max prior to this from a lengthy depressive year, starting a new job, finding out I needed surgery, and general lack of support from my husband and family with those things. I am married to a person that is just "not there" to the point that I put him on an Asperger's spectrum. I think zapping me with the anesthesia hyperaccentuated whatever mania I was already in from stress.

So, when I decided to jump into the water in early August I told myself I would never feel guilty. What did it for me was needing the surgery and seeing that life may be short and why let other people's poor choices dictate the rest of my life? I was rationalizing but I'm still determined not to put myself on a guilt trip. What is done is done.

I am sort of glad that this happened because it helped me to see that I actually do have a diagnosis. I actually wondered the other day if I treated the bipolar II, then I'd have to cope with the spouse with Aspergers/ADHD/OCD untreated and always will be, and maybe the bipolar mechanism is a functional coping mechanism. I suppose it was just another rationalization.

I see everyone's meds listed. I do not live anywhere near where I can see a psychiatrist. The few in this town only treat elderly/dementia.

My primary doc figured out I cannot take SSRI's b/c they keep me awake 24/7 and don't help depression, so he put me on Wellbutrin. It caused me to lose 10 pounds even though I eat non-stop all day. I am barely maintaing a BMI of 21. Some people would find that a plus. I don't. I still can't sleep well or much at all. Nothing works for sleep: not ambien, lunesta, NOTHING that is marketed for sleep. All of them make me hyper. Benzodiazapines work but the doc won't prescribe them. I have thought about going to another doc, but that is tricky here. I am starting the fish oil. I have several homeopathic supplements, but they rarely work for sleep. Is the insomnia a bipolar thing? I have had it for as long as I can remember.

The length of this only supports the bipolar thing, I suppose. I am in healthcare and have always known bipolar patients to talk on and on.

How do I get treatment? If I strike up the nerve to go to somebody, and do the drive and the wait, then will that person just tell me, NO, you don't have this, you have something else? I can read and see that I have almost every symptom and every item on the history of a bipolar II diagnosis. If I go to a doc and they do not listen, I don't try again.

Well, hello and thanks for letting me read here. I have learned a lot, and hope I can provide a listening ear to some.

LLaughing

Post edited by: lacy192, at: 10/12/2011 06:01 PM

Post edited by: lacy192, at: 10/12/2011 06:10 PM

Reply

10/12/2011 03:06 PM
Silverclaw
Silverclaw  
Posts: 379
Member

I'd say the first thing to do, and this is what my tdoc had me do, is to keep a mood journal. Write down all of your feelings basically and your sleep patterns as well, like how many hours you sleep each night. Write down other things you remember about your past behavior that you can. Having all this info will help with a diagnoses. I knew from my own research I was bipolar and I was sure of it. It took me a few months for me to be diagnosed bc he was basically observing me and collecting info to make a correct one. That was when he made me keep a mood journal, it helped a lot! So if and when you decide to seek treatment that will be a good thing to have for a proper diagnoses. And if it turns out that it is something else, well at least you'll know what exactly you are dealing with right! I say good luck with that either way and if you ever want to, you can PM me anytime! I'm always happy to share my story if it may be of some use to another!

10/12/2011 03:18 PM
Catbaloo
CatbalooPosts: 6921
Group Leader

If you do have bipolar disorder, it's possible that taking the Welbutrin without a mood stabilizer may be making you manic.

The insomnia was definitely part of my bipolar disorder, but that's not to say that having insomnia means that you are bipolar.

I agree with Silverclaw. Keep a mood journal and then show it to your doctor. Make a list of your symptoms and take that with you, too. Getting a diagnosis is the first step to getting proper treatment.

Good luck!


10/12/2011 04:00 PM
sparklehorse

Hi, welcome Smile

I was thinking what another Catbaloo said, that your meds might be making your cycle. AD's without a stabilizer are notorious.

Can you drive to find a doc out of your area? I drive an hour to see mine. I think it's worth it for me.

Another idea is to chat up one of the bipolar patients and find out who they see. Even a good caring therapist can point you toward a doctor, maybe (?) in your area.

And finding a doc that will help you sleep is pretty important IMO. Sleep maintains mood and health.


10/12/2011 05:14 PM
Crow2
Crow2  
Posts: 275
Member

Sleep is a must if you are BP. You need to get some form of p-doc care. My primary doctor tried for about two month to give me relife from the craziness I was going through. He is a good man and a good doc but half of the stuff he gave me made my mania worse including Wellbutren. You need to see a doc that can spend more then 15min with you. If you are in healthcare someone should be able to give you a referal to a p-doc. On a side note if you are bi-polar hypersexuality is a big thing with us. I know it gets me crawling off the walls and I am in treatment.

Good luck. Keep us informed of your journey.

Crow.


10/12/2011 05:20 PM
Bangbang
Bangbang  
Posts: 7443
Group Leader

I agree with all the above suggestions...it would be worth the drive to see a pdoc. Yes wellbutrin can make you manic. You would need a mood stabilizer.

10/12/2011 05:45 PM
Dit
Dit  
Posts: 14121
Group Leader
I'm an Advocate

Wellbrutin made me hypomanic and i was on a moodstablizer. Welcome I hope you find the support you are looking for. This is an awesome group.

10/12/2011 05:49 PM
lacy192
 
Posts: 10
Member

Thank you for all your kind replies. I will start keeping a journal and looking for a doctor about one hour away. I will ask friends. I agree that the WB makes me manic. Absolutely. Ya think? is what I said to myself. I wrote in a journal about a week after my surgery and I can tell I was almost psychotic when I read what I wrote. The anesthesia drugs did that and I did a couple of other stupid things about that time, but not like what I posted. I think based on my weight loss I can get the doc to at least half the dose of WB. I was fine on the half dose and he insisted on doing the full dose. That is when I lost weight and went "psycho." I am really not at all like what I said in my post.

10/12/2011 05:54 PM
sparklehorse

Lacy, anesthesia gave me a psychotic reaction, too.

Welcome again, and very good luck finding a good doc soon.


10/12/2011 05:59 PM
lacy192
 
Posts: 10
Member

Anesthesia also made me have short term memory loss for several weeks. I don't want to have that ever again.

thank you everyone for not being judgemental of me.

I did go through end edit my original post so new readers will have to read between the lines. I figured it was easier than changing my user name. I still refuse to beat up on myself. Yes, I have a conscience, but what it is like to live as long as I have in a marriage to a person with so many problems that he doesn't deal with, and then having some of my own that I don't know how to deal with; it is just too much.

I read something once. You know how people are judged at contests not only for how well they performed, but how difficult their dive was? I don't think god judges people that harshly that were dealt a more difficult "dive." My husband has had an easy "dive" due to he just does not deal, period, so somebody else has to, and that someone would be me.(so, I think he will be judged more harshly) Yes, the pent up anger was part of what caused me to do what I did, but if it had not been that, it would have been something else. I think it was better than some of the things I could have done, and I remained safe.

Post edited by: lacy192, at: 10/12/2011 06:08 PM

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved